I have been taking .5mg of Xanax in the evening for sleep. I had tried various prescription sleep aids with no results. My doctor has put me on Lexapro and told to ween off of the Xanax. I just reduced dosage to half a pill and had no side effects...thank goodness. I was unaware of all the side effects of Xanax. I hope I can ween off of it and be able to sleep.
The posts have been very informative!
.5mg of xanax is a very small dose (if you are only taking it once a day), so you should have little if any problems with withdrawal effects - especially if you are tapering. if trouble sleeping still occurs when the lexapro kicks in, you might want to consider an exercise plan (if you don't routinely exercise already). a good 20-30 walk / run 3 times a week has practically cured my sleeping troubles.
Like mjbrown said, since you are on a very small dose you should not have a problem. Just avoid long term usage AT ALL COSTS!!!! I am saying this from experience that the withdrawals from long term usage are horrendous! I wish I had never started taking it, but I have panic disorder and when you are in the midst of a full blown panic attack nothing else seems to matter but getting out of the way it make you fell, like your dying. So i kept taking the xanax and years later i have to deal with trying to get out of this mess.
The best time to probably ween off them is at night. Especially if you have something else to put you to sleep. If you do feel any odd effects it might be the lexapro kicking in. Keep that in mind too. But you sound like you are doing good. Just keep breaking the tablet doing smaller and smaller over time. Letting your body adjust to the lesser dose each time. That's if you don't just want to stop. It is probably a safer way.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.